MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-25123-F
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the guide wire bifurcation.".A new set was opened to complete the procedure.The patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire and arrow advancer for analysis.Signs of use were observed on the guidewire.Visual examination revealed the guidewire was unraveled from the proximal end.There were also two kinks towards the distal end of the body.The distal j-bend was returned intact and properly shaped.The spring coil was still attached at the distal end.Further microscopic examination confirmed the unraveling and revealed that the proximal weld was separated from the core and coil wires.The separated weld was not returned.The kinks in the core wire body measured at 27mm, 575mm, 611mm, 630mm, 655mm from the proximal tip.The overall length of the broken core wire measured 681mm, which is within the specification limits of 678mm - 688mm per the guidewire product drawing; therefore, no pieces of the core wire were missing.The outer diameter of the guidewire measured 0.85mm, which is within the specification limits of 0.838mm - 0.877mm per guidewire product drawing.Functional testing was not able to be performed due to the nature of the damage.A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guidewire separated during use was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guidewire met all relevant dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on the customer report and the sample received, the appearance of the damage seems consistent with undue force being applied during insertion or removal; however, the root cause is undetermined as a section of the guidewire was separated and not returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21593639
Report Number3006425876-2025-00256
Device Sequence Number20920184
Product Code FOZ
UDI-Device Identifier00801902102300
UDI-Public(01)00801902102300(11)240308(17)260119(10)71F24B1653(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Catalogue NumberCS-25123-F
Device Lot Number71F24B1653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown